Digitek brand and generic Digoxin tablets have been recalled due to some pills to contain too much or too little of the active ingredient than is appropriate. This could result in digoxin toxicity, which is a serious and potentially life-threatening injury.
DIGITEK RECALL LAWSUIT STATUS: On April 25, 2008, Actavis Totowa issued a nationwide Digitek Recall after it was discovered that some tablets may be double strength. Digitek lawsuits have been filed in various state and federal courts throughout the United States. Digitek lawyers are continuing to review potential case.
CARACO DIGOXIN RECALL LAWSUIT STATUS: On March 31, 2009, a generic Digoxin recall was issued by Caraco Pharmaceutical Laboratories, Ltd due to tablets varying in size, potentially containing too much or too little of the drug. Digoxin attorneys are also reviewing potential lawsuits for users of generic Caraco Digoxin.
OVERVIEW OF DIGITEK AND DIGOXIN LAWSUITS: Digitek/Digoxin is a heart medication sometimes referred to as digitalis, which is used to treat heart failure, atrial fibrillation and atrial flutter. It has a very narrow therapeutic index and small variations in the dosing could greatly impact the effectiveness of the drug and the risk of a digoxin overdose caused by the medication building up in the body.
The Digitek recall initiated by Actavis in 2008 represented about half of the supply of digoxin in the United States. Other trade names include Lanoxin and Lanoxicaps, neither of which were associated with the recall. A number of patients were also switched to other forms of generic digoxin, including tablets manufactured by Caraco.
Similar manufacturing problems have plagued generic Digoxin made by Caraco, with some tablets sold that were oversized or undersized.
DIGOXIN TOXICITY: The use of recalled Digitek or Digoxin tablets that contain more of the active ingredient than they should, could lead to an overdose known as Digoxin Toxicity or Digitalis Toxicity. While extra strength tablets could cause problems in any user, those suffering from kidney problems or renal failure face a particularly high risk.
Digoxin toxicity is a complication of digitalis therapy which can occur after one use or chronic overmedication. It is caused by high levels of digitalis accumulating in the body, leading to a digoxin overdose.
While the outcomes of toxicity from digoxin can vary, in severe cases complications can include arrhythmias, heart failure or death. Digoxin toxicity symptoms could include:
- Unusual Vision Changes (Halos, Bright Spots, Changes in Color Perception, Blind Spots, Blurred Vision)
- Confusion or Dizziness
- Nausea, Vomitting, Diarrhea, Loss of Appetite
- Palpitations or Irregular Heart Beat
- Changes in Urine Output
- Difficulty Breathing